MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200CLASS145
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis with the guide wire engaged in the device.The device driveshaft and saline sheath and the guide wire were found to have been destructively cut.The driveshaft was elongated in the area of the crown solder bond and the crown was detached and missing.Scanning electron microscopy was performed and did not identify any issue with the solder bond which may have contributed to the detachment.It was reported to csi that the location of the crown was unknown.When tested, the oad spun on all speeds as intended.At the conclusion of the device analysis investigation, the reported inability to cross the lesion was unable to be confirmed.Additionally, the cause of the crown detachment could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), the device became stuck in the lesion resulting in a procedural delay.The target lesion was 90% stenosed and located in the popliteal.During treatment of the lesion, the device stalled and became stuck in the lesion.The oad was disassembled and a guide catheter was inserted in order to remove the device, resulting in a one hour procedural delay.The lesion was re-wired and the procedure was completed with balloon angioplasty.The patient was in stable condition following the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7687059
Report Number3004742232-2018-00210
Device Sequence Number1398173
Product Code MCW
UDI-Device Identifier10852528005268
UDI-Public(01)10852528005268(17)200331(10)220845
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberDBP-200CLASS145
Device Catalogue NumberDBP¿200CLASS145
Device Lot Number220845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight91